What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 28, 2:15 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 28, 2:15 PM CST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
315 PM CDT Tue Sep 28 2021
...New Long Term...
.SHORT TERM... /Issued 130 PM CDT Tue Sep 28 2021/
/Today and Tomorrow/
Convection is expected to blossom across much of North and Central
Texas this afternoon and tonight. A broken line of storms should
then move across the area tonight, with additional showers and
thunderstorms expected tomorrow afternoon.
...This Afternoon...
We are closely monitoring three distinct target areas.
The first, and most troublesome, is across Western North and
Central Texas. A band of weak mid level ascent is starting to
overspread an area of strong moist/theta advection on the surface.
Sufficient insolation combined with this ascent aloft will allow
for deep mixed layers to overcome any inhibition. This uncapped
atmosphere will allow for a gradual blossoming of convection over
the course of the afternoon. The parameter space is on the weak
side, so the severe threat should be limited to just a few storms
that may be capable of producing damaging wind gusts. The deeply
mixed/dry sub-cloud layer should promote downward momentum
transfer as well as the dry air in the mid levels that will also
promote downdraft acceleration. This rather unorganized cluster
of storms should be fed/driven by outward propagating outflow
boundaries, but should generally remain along and west of I-35.
The next target area is across Northeast Texas where some ACCAS
remains trapped beneath the mid level cap around 700mb. This
activity may develop into a few showers and perhaps an isolated
thunderstorm or two over this afternoon, but the lack of focused
forced ascent should limit the areal coverage of thunderstorms
associated with this area.
The last area is currently over Southeast Texas. A cluster of
thunderstorms near Houston should gradually merge into a large
forward propagating cold pool as the low level flow shifts to
become southeasterly. This wind shift should drive the cold pool
northwest, eventually moving into our southeastern row of counties
late this afternoon and early this evening. Severe weather is not
expected with these quick-moving and short-lived storms, but gusty
winds will be possible along the leading edge of the storms.
...Tonight...
A robust cluster of storms should develop along a stalled dryline
to the west of our forecast area. The steering flow should be
such that these storms will move into the western parts of the
forecast area shortly after sunset. Southerly low level flow
around 20-30 kts should be sufficient to maintain the complex of
storms through the night. Expect a quasi-linear system to move
through the area tonight, with the highest concentration of
storms remaining across Central Texas where moisture flux into the
system (southerly LLJ) is maximized. Across North Texas, the
weaker fringes of the system should bring some areas light to
moderate rain with an occasional embedded thunderstorm. This
entire complex should transition into East Texas by the time
daybreak tomorrow comes around.
...Tomorrow...
The wake of the overnight/early morning complex should leave much
of North and Central Texas overturned for much of the day. Due to
this, we have drastically lowered the PoPs from the previous
forecast packages. We are not expecting tomorrow to be a total
washout as it seemed could be the case, but now, seems similar to
today. The differences are slightly weaker upper level forcing,
but stronger low level forcing in the vicinity of a well defined
dryline expected to develop over the Big Country. A healthy warm
and moist advective regime should develop out ahead of the
dryline. This pattern should then allow for additional showers
and storms to develop along the dryline tomorrow afternoon over
the western parts of the forecast area. Similar to today, any
storm that develops tomorrow would theoretically be capable of
producing damaging wind gusts under the presence of inverted-v
soundings. We will have to assess how the overnight convection
evolves to get a sense of how strongly capped the remainder of the
forecast area is tomorrow afternoon.
Bonnette
&&
.LONG TERM... /NEW/
/Wednesday Night Through Early Next Week/
After a relative lull in convective activity Wednesday night,
another impulse will impact the region during the daylight hours
Thursday. Partial clearing may enhance destabilization as our mT
air mass heats into the mid to upper 80s. The PoPs belie the areal
coverage, which in this scenario would be more scattered; but the
cell motion will be swift enough to douse a large area. However,
the main focus for convection will likely be an advancing cold
front, which may remain to our northwest at nightfall Thursday.
With a sufficient cold pool, a linear complex along the boundary
could invade North Texas Thursday night, but an approaching upper
low will encourage a more northeasterly storm motion.
The resulting convective activity may reposition the effective
frontal boundary on Friday, but the increasing warm advection
downstream of the upper trough will inhibit the synoptic front's
progress. This should weaken the low-level flow adequately enough
to allow outflow boundaries to remain on Friday when large-scale
forcing for ascent arrives. This could be our rainiest day of the
bunch with widespread showers and embedded thunderstorms becoming
more numerous over the course of the day. Although the threat for
strong/severe storms will be low, precipitable water values near
2 inches will enhance the rainfall efficiency. By Friday, many
locations will likely have accumulated event rainfall totals of
2 to 3 inches, with isolated higher amounts possible. While
abnormally low soil moisture should initially reduce runoff this
week, precluding significant flooding concerns during the early
stages of this rainy period, some creeks and streams could begin
to exceed their capacity on Friday.
Despite the equatorward plunge of the upstream trough, it
maintains subtropical jet streaks that should help it remain
progressive. As a result, the forecast for the weekend will favor
the faster solutions, which would mean one last round of rainfall
on Saturday. But due to uncertainty in timing, some PoPs will
linger into early next week. The trough's eventually dissolution
into the polar stream will allow a cold front to finally overtake
North and Central Texas on Sunday. The re-emergence of the sun may
actually raise daytime temperatures compared to the prefrontal
rainy days, but noticeably drier air will make it feel more like
October.
25
&&
.AVIATION... /Issued 130 PM CDT Tue Sep 28 2021/
/18Z TAFs/
TCU is developing to the southwest of D10 and just west of the ACT
terminal. Expect the TCU to blossom into scattered TS through the
afternoon, mainly west of the D10/ACT terminals. However, we have
maintained VCTS in the D10 TAFs starting at 23Z, but may need to
shift that up a couple hours. Have also included VCTS in the ACT TAF
at 19Z with thunder on station through 21Z. We are not yet confident
enough to include TS on station in the D10 TAFs yet, but may
include a TEMPO for thunder this afternoon.
Expect a break in the convection early this evening before a broken
line of showers/storms moves through the area tonight initially
around 04-06Z for D10 & 06-09Z for ACT. Our confidence on the timing
of this is extremely low and will likely need to be shifted once the
storms develop over the Big County late this afternoon. A brief
period of gusty westerly winds will likely accompany this line of
storms.
After this moves through in the early morning hours, MVFR ceilings
with little precip should prevail through the morning with VFR
developing by the afternoon. Additional popup SH/TSRA are
possible tomorrow afternoon.
Bonnette
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 72 86 71 86 69 / 50 60 20 70 70
Waco 71 87 71 87 70 / 70 50 20 70 70
Paris 70 82 68 82 68 / 30 70 40 70 70
Denton 69 86 68 86 65 / 50 60 20 70 70
McKinney 71 85 69 85 67 / 40 60 20 70 70
Dallas 72 86 72 87 70 / 40 60 20 70 70
Terrell 71 86 69 85 68 / 40 70 20 70 70
Corsicana 72 86 71 87 70 / 60 70 20 70 60
Temple 70 86 69 87 67 / 70 40 20 70 70
Mineral Wells 68 87 68 87 65 / 70 20 20 70 70
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 28, 2:15 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
315 PM CDT Tue Sep 28 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
315 PM CDT Tue Sep 28 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
There will be a low risk for a few severe storms this afternoon and
into the early evening, mainly west of I-35. The main hazard will be
damaging wind gusts.
Thunderstorms will spread eastward overnight across the rest of the
area. Gusty winds and cloud to ground lightning will be the main
threats tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There will be daily thunderstorm chances into early next week.
Although a few strong storms could occur, the greater concern later
in the week will become heavy rainfall and resultant flooding issues.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 28, 2:31 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
331 PM CDT Tue Sep 28 2021
TXZ117-131-282100-
Hood TX-Parker TX-
331 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of south central Parker
and north central Hood Counties through 400 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Trail Shores, or 7 miles northwest of Granbury, moving northeast
at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury and Oak Trail Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3272 9788 3261 9765 3242 9781 3252 9797
TIME...MOT...LOC 2030Z 211DEG 17KT 3254 9784
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 28, 2:45 PM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
345 PM CDT Tue Sep 28 2021
TXZ115-116-282115-
Palo Pinto TX-Stephens TX-
345 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Stephens and southwestern Palo Pinto Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Necessity, or 13 miles north of Ranger, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Stephens and southwestern Palo Pinto Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9866 3275 9875 3283 9852 3257 9848
TIME...MOT...LOC 2044Z 262DEG 16KT 3267 9865
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 28, 3:10 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
410 PM CDT Tue Sep 28 2021
TXZ101-282145-
Jack TX-
410 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northern Jack County
through 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksboro, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3345 9798 3344 9798 3343 9792 3313 9819
3318 9838 3347 9838
TIME...MOT...LOC 2110Z 199DEG 17KT 3328 9825
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
79Special weather statement, Sep 28, 3:48 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
448 PM CDT Tue Sep 28 2021
TXZ142-143-282215-
Mills TX-Hamilton TX-
448 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern
Hamilton and southeastern Mills Counties through 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Goldthwaite, or 24 miles southwest of Hamilton, moving
east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hamilton, Goldthwaite and Evant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3178 9814 3158 9794 3142 9827 3123 9856
3127 9858 3125 9860 3127 9863 3129 9860
3133 9859 3131 9861 3131 9864 3135 9864
3137 9865 3134 9870 3135 9871 3141 9870
3140 9872 3143 9873 3138 9875 3141 9878
TIME...MOT...LOC 2148Z 258DEG 27KT 3148 9843
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
79Special weather statement, Sep 28, 4:02 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
502 PM CDT Tue Sep 28 2021
TXZ091-101-102-282230-
Montague TX-Wise TX-Jack TX-
502 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southern Montague,
northwestern Wise and northeastern Jack Counties through 530 PM
CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Chico, or 11 miles northwest of Bridgeport, moving
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowie, Jacksboro, Alvord, Chico and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3352 9761 3346 9749 3344 9749 3317 9793
3324 9812 3346 9797 3359 9798
TIME...MOT...LOC 2201Z 239DEG 22KT 3330 9793
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
79Special weather statement, Sep 28, 4:36 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
536 PM CDT Tue Sep 28 2021
TXZ143-156-157-282300-
Coryell TX-Lampasas TX-Hamilton TX-
536 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southern Hamilton,
northwestern Coryell and northeastern Lampasas Counties through 600
PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Evant, or 16 miles south of Hamilton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gatesville, Hamilton and Evant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3159 9835 3179 9803 3142 9772 3119 9817
TIME...MOT...LOC 2236Z 256DEG 18KT 3148 9808
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
79